MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPAQ 7MMX20CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPAQ 7MMX20CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DFS10072020
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)) initial reporter - the customer contact information, including phone, fax, and e-mail, was not reported.The product is available for evaluation and testing; however, it has not been received to date (which is indicated as "other").Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization procedure, the 7mm x 20cm deltapaq sr plat (dfs10072020/s11333) thermo-mechanical coil failed to detach.The coil was removed from the patient.There was no report of consequence or impact to the patient.The product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).As reported by a healthcare professional, during a coil embolization procedure, the 7mm x 20cm deltapaq sr plat (b)(4) thermo-mechanical coil failed to detach.The coil was removed from the patient.There was no report of consequence or impact to the patient.Multiple attempts were made without success to obtain additional information.The device was returned with the embolic coil outside of the introducer.The returned label matched the complaint information.The coil, introducer, and device positioning unit (dpu) core wire were received tangled.The embolic coil was stretched, and the blue suture was visible.The dpu core wire was seen kinked at approximately 22 cm, 25 cm, 27 cm, and 30 cm from the proximal end of the device.The device was inspected under a microscope.The embolic coil distal ball tip was present and intact.The coil was seen stretched and kinked.The distal outer sheath appeared to have been softened.The proximal socket ring of the embolic coil was seen pressed into the distal end of the distal outer sheath.The v-notch of the resheathing tool was undamaged.The device was connected to multimeter.The resistance of the device was measured and found within specification.The device was then connected to enpower detachment control box (dcb) (b)(4) and enpower control cable (b)(4).The power was turned on and the system ready light steadily illuminated.The articulating joint was then submerged in a heated enzyme solution and the detachment button was pressed.The device successfully detached.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The customer report of coil failure to detach was not confirmed during functional analysis.The coil was successfully detached in the product analysis lab and resistance measured within specification.The embolic coil was seen pressed into the distal end of the distal outer sheath; therefore, it is possible that the blue suture was close enough to be exposed to the heat and had melted to the distal end of the dpu during the detachment process, causing the coil to remain attached.There is not enough information to identify the cause of the reported event.However, undue force was likely applied to the device as multiple kinks were discovered on the dpu core wire and the embolic coil was significantly stretched and pressed into the distal outer sheath.The instructions for use (ifu) cautions against applying excessive force during delivery of the device.100% of devices are inspected along the embolic coil and articulating joint area.Thus, it is unlikely that the device left the manufacturing facility with the observed damage.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ without the return of the concomitant connecting cable and dcb, the cause of the reported event cannot be determined.Neither the product analysis nor the device history review suggests that the failure could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided; however, it is possible that procedural and handling factors, including device manipulation, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the results of the device history record review.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAPAQ 7MMX20CM SR PLAT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7952053
Report Number3008114965-2018-00769
Device Sequence Number19179125
Product Code KRD
UDI-Device Identifier00878528007890
UDI-Public00878528007890
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberDFS10072020
Device Lot NumberS11333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/13/2018
11/21/2018
12/20/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/14/2018
12/04/2018
12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR